Cymbalta and weight gain depression

Common Questions and Answers about Cymbalta and weight gain depression

cymbalta

Avatar f tn I do NOT want to gain weight!!! I've heard both...you'll definitely lose weight or you'll definitely gain. Does anyone have an answer to that? thanks so much!
Avatar m tn I have been on cymbalta for three years I haved gained about 30 pounds i need to find another rx that will help me lose the weight and help my depression too but cymbalta works the best of any i have taken and i am afraid to change it helps my nerve pain in my arms as well but i still want to sleep during the day and i have no energy to do anything.
Avatar f tn i have not had any weight gain. Some meds can make you gain weight. Though I think meds act differently on different people. So probably the only way to figure out if it will work for you is to try it out for 6 weeks. That's what my doctor told me to do. Warning about it though... at higher doses, it can make you feel kind of foggy and loopy. Well, some people it can. So the dosage level varies by person as well.
Avatar f tn Ive been on so many things over the years and they just stop working. Any side effects on the Cymbalta? Pristique didnt work for me at all.
1168718 tn?1464987135 I take Cymbalta as part of my arsenal of pain meds and have had no ill effects except weight gain and I'm not positive Cymbalta is the culprit of the weight gain. We just increased the Cymbalta and we'll see if it takes care of this beginning of a flare. I also take gabapentin,nortriptyline, and Trileptal. Let us know what you decide and if you find something that works well.
922573 tn?1304102929 dizzines- I already have a vertigo disorder, fatigue- I am in college with 2 young kids and need not be tired, and weight gain- I am at a healthy weight now and want to keep it that way. I am thinking Cymbalta might be the route to go.
1442059 tn?1340244552 I have depression and anxiety. I did try Cymbalta and it helped with my depression but did nothing for my anxiety so I quit taking it. The above poster is right, this med is stimulating so if you do decide to take it start at the lowest dose possible. You might want to consider taking an antidepressant that helps both anxiety and depression. Keep us up to date and let us know what you decide to do. We're here for you.
1168718 tn?1464987135 I have been reading about it, and weight gain is something that I don't want to deal with, and some of the side effects aren't so nice. I have been getting these lumps all through my body, and they are painful at times, and I think he thought maybe it would work for pain and help me sleep better to, I do take Zoplicone to sleep 2x7.5 mg. pills................ I know this is alot of info, but since I am now injecting, I am wondering how all this is going to work.
Avatar f tn I also gain some weight and crave high carbs and sweets more than I did before Cymbalta alone and the 2 meds together. I've been on abilify for about 5 or 6 weeks. I hope this helps somehow on your daughters' desision.
Avatar f tn Has anybody on here used cymbalta (sp?) to help with the withdrawls and depression? My Dr. is putting me on that and I was just wondering if any of you have had sucess with it?
639385 tn?1266214505 I have been on 120mg for several years, and I am now out of work with pain/Fibromyalgia and depression that just won't lift. I was reduced from 120mg to 90mg to try and slowly get me off of the Cymbalta. Within a few days, it threw me into an uncontrollable crying mess. Put back on the 120mg but still feel like crapp.
Avatar n tn I took Cymbalta for 4 months and gained 15 pounds, then they changed it to Effexor and gained another 10 pounds. I was taking it for chronic pain and depression. I an now on Welbutrin and I've been able to loss20 pounds in two months. Have you tried Lyrica for fibro?
Avatar f tn Exercise and drink a lot of water will help with weight control and should help with depression as well. And you got us if you need to talk.
Avatar n tn So, we as patients who sometimes suffer from body dysmorphia should be informed of any possibility of weight gain because feelings of frustration and humiliation from weight gain is a real factor in our depression! I am now on cymbalta and have gained 3 lbs in 2 days. I hope it's only constipation because I don't know how healthy it is to be gaining so much weight so quickly. They tell you not to lose 30 lb in a month, but it seems fine to gain the same? No way!
Avatar f tn The paroxitine is an SSRI and the weight gain can be a side effect. I just looked on the web for a statistic and it said about 25 percent of people experience weight gain. As with any medication, it should never be stopped suddenly. These medications need to be tapered down slowly so that you don't experience side effects. The best thing to do is to talk to your doctor as soon as you can and tell him/her that you have stopped taking it.
Avatar f tn Taking a particular med to avoid weight gain and doing nothing should result in weight gain. Some do stimulate appetitie and some do the opposite but it is us that decides what and how much to eat.
Avatar n tn I'm a little confused. Your suffering a major clinical depression and your worried about gaining weight? When I was suffering from this disease at it's worst, even if taking an AD medication ment that my hair would fall out and would cause me to gain 400Lbs, I would have still taken it. That's how bad I wanted the pain to stop. They all have side effects without exception.
Avatar n tn the doc's a liar..at least bout the "unexplained" weight gain percentage. Lexapro and other SSRI's notoriously cause weight gain in just about everyone. You can fight it with exercise,but given how apathetic SSRIs make most feel, it's unlikely you will have that kind of motivation. These fun drugs re-uptake serotonin supplies. they don't give your body more, they deprive the serotonin fleetingly, to flood more at a time when it does transmit.
Avatar f tn I have had fibromyalgia since a near fatal car accident 10 years ago. I am currently on Celexa and Methadone, and I have gained about 35 lbs. and I can't figure out how to stop it or why it is happening. My pain management doctor is a neurologist, and he just says it is a combination of the meds, menopause,not being as active, but he is not a diet doctor and his main concern is my pain. Is there another combination of meds that doesn't do this?
Avatar m tn its known to decrease ur appetite so that makes u eat less but if ur depressed and couldnt eat..
Avatar n tn I switched from Lexapro to Wellbutrin because of weight gain and high blood pressure and have had wonderful results. Blood pressure is normal again and I have lost weight. Hopefully this medication will work for you too..
Avatar n tn I try to lose it and may lose 5 pounds but gain 10 back. This is very frustrating and causes more depression. I know that I am the one putting the food in my mouth, but with the stress and fatigue, I look to food for energy. That is another thing, I am extremely tired all of time. People say, "why don't you exercise?" I am just so tired and they don't understand.
Avatar n tn However, although the tsh is level, the cymbalta works great for stress, depression and I would not want to give it up - I have the symptoms of thyroid problems, e.g. weight gain, tired, achey, etc. So if anyone can tell me if I should stop taking the cymbalta because it is interferring with the tsh, I would appreciate it. My doctor seems to feel it is OK but why don't I feel like everything is under control????????
310072 tn?1209735352 I recall having more than normal sleep problems and definite weight gain as well. I stopped taking the Cymbalta quite by accident. I had run out of my prescription (and didnt have a dr's approved refill) over the Thanksgiving holiday. By the second to third day, I was falling apart withdrawing from the Cymbalta.
7810280 tn?1394406026 LOL! I just asked my Dr. for Phentermine! I have the Rx in my purse! I was on it a few months ago but I hate the heart flutters and jittery feeling. Did you have depression BEFORE your pain and pain meds? I ask because I've had depression since my late teens. I've been on every anti-depressant / mood stabilizer known to man! I saw a new psych. and she took me off Cymbalta and put me on Latuda- a new bi-polar drug.
1264863 tn?1391121793 Antidepressants can also cause weight gain, as can other medications as well. I was on Cymbalta and found no changes in my weight due to that. But Lyrica did cause me to gain weight rapidly and without changing my diet. Once I stopped taking the Lyrica, though, that weight just dropped right off. It can be really hard to exercise when you have chronic pain. I found swimming helped as it was gentle on my joints.
Avatar f tn He's going to take over my acupuncture care, which I've had good success with and try some injections. He started me on Cymbalta. It's a new antidepressant that has had good results in chronic pain management, especially in women. Has anyone taken it? Any insight into how it works or doesn't work? Any side effects? I'd be curious if anyone has any thoughts on the medication. I'm starting at 30mg a day for 7 days and then increasing to 60mg per day. Thanks!
763297 tn?1281383025 I have done research about the side effects from taking Paxil but their website says weight gain is a possibility and mentions nothing about the loss of energy. I feel like I cannot accomplish anything because of all the sleep I require. Im 24 and I went from a size 1 to a size 7. I have decided against my doctor's wishes to stop taking this medication. I am wheaning myself off slowly because of the horrible withdrawl sysmptoms such as severe dizziness and nausea.